Alert archive / Alabama / River Flood Warnings in 2015
River Flood Warning 48, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Dec 30, 2015, 9:25 AM CST for 5 counties in Alabama. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 30, 2015, 9:25 AM CST (15:25 UTC)
- Expired
- Dec 31, 2015, 2:24 PM CST
- In force
- 29 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Chambers County, AL, Elmore County, AL, Macon County, AL, Randolph County, AL, Tallapoosa County, AL
The radar
The Maxwell AFB radar (KMXX), 68 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tallapoosa River at Wadley (WDLA1).
- Action stage
- 13 ft
- Minor stage
- 13 ft
- Moderate stage
- 20 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02414501, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
917
WGUS44 KBMX 301525
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
925 AM CST WED DEC 30 2015
...The National Weather Service in BIRMINGHAM AL has issued a Flood
Warning for the following rivers in Alabama...
Tallapoosa River At Wadley Affecting Chambers...Elmore...Macon...
Randolph and Tallapoosa Counties.
.Heavy rainfall overnight and this morning is producing rises on
the Tallapoosa River at Wadley...and a flood warning is now in
effect there.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Thursday morning...or sooner if
conditions warrant.
&&
ALC017-051-087-111-123-310325-
/O.NEW.KBMX.FL.W.0048.151230T1525Z-151231T2024Z/
/WDLA1.1.ER.151230T1455Z.151231T0000Z.151231T0824Z.NO/
925 AM CST WED DEC 30 2015
The National Weather Service in BIRMINGHAM AL has issued a
* Flood Warning for
the Tallapoosa River At Wadley.
* until Thursday afternoon...or until the warning is cancelled.
* At 9 AM Wednesday The stage Was 13 feet.
* Flood Stage is 13 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The river will continue rising to near 14.3 feet by this
evening. The river will then begin to fall and drop below flood stage
by Thursday morning.
* Impact...At 13 feet...Flooding of pasture lands in the area occurs
and cattle and farm equipment should be moved to higher ground if
higher stages are forecast.
&&
LAT...LON 3321 8557 3308 8554 3302 8555 3303 8560
3308 8558 3321 8561
$$2 follow-up statements
865
WGUS84 KBMX 310341
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
941 PM CST WED DEC 30 2015
...The flood warning continues for portions of the Tallapoosa River...
.A Flood Warning continues for the Tallapoosa River at Wadley and the
Tallapoosa Water Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Thursday morning...or sooner if
conditions warrant.
&&
ALC017-051-087-111-123-311541-
/O.EXT.KBMX.FL.W.0048.000000T0000Z-160101T0130Z/
/WDLA1.1.ER.151230T1455Z.151230T2230Z.151231T1330Z.NO/
941 PM CST WED DEC 30 2015
...Flood Warning extended until Thursday evening...The Flood Warning
continues for
The Tallapoosa River At Wadley.
* until Thursday evening...or until the Warning is cancelled.
* AT 9:00 PM Wednesday the stage was 13.6 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood Stage is 13.0 feet.
* Forecast...The river will fall below Flood Stage Thursday morning.
* Impact...At 13.0 feet...Flooding of pasture lands in the area occurs
and cattle and farm equipment should be moved to higher ground if
higher stages are forecast.
&&
LAT...LON 3321 8557 3308 8554 3302 8555 3303 8560
3308 8558 3321 8561
$$
ALC051-101-311541-
/O.EXT.KBMX.FL.W.0023.000000T0000Z-160105T0300Z/
/MGYA1.2.ER.151225T0618Z.151226T2200Z.160104T1500Z.NO/
941 PM CST WED DEC 30 2015
The Flood Warning continues for
The Tallapoosa River At The Tallapoosa Water Plant.
* until Monday evening...or until the Warning is cancelled.
* AT 9:00 PM Wednesday the stage was 25.5 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood Stage is 25.0 feet.
* Forecast...The river will continue rising to near 29.2 feet by
early Thursday afternoon. The river will fall below flood stage
late Monday morning.
&&
LAT...LON 3239 8609 3242 8620 3249 8626 3250 8624
3244 8616 3244 8609
$$671
WGUS84 KBMX 311520
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
920 AM CST THU DEC 31 2015
...The flood warning is cancelled for the Tallapoosa River At
Wadley...
...The flood warning continues for the Tallapoosa River At The
Tallapoosa Water Plant...
.Flooding continues along lower portions of the Tallapoosa River...
and a flood warning remains in effect at the Tallapoosa Water Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC017-051-087-111-123-311550-
/O.CAN.KBMX.FL.W.0048.000000T0000Z-160101T0130Z/
/WDLA1.1.ER.151230T1455Z.151230T2230Z.151231T0910Z.NO/
920 AM CST THU DEC 31 2015
The Flood Warning is cancelled for
The Tallapoosa River At Wadley.
* AT 8 AM Thursday the stage was 12.8 feet.
* Fell below flood stage at 3:10 AM Thursday.
* Flood Stage is 13 feet.
* Forecast...The river will continue to fall during the next few days.
* Impact...At 13 feet...Flooding of pasture lands in the area occurs
and cattle and farm equipment should be moved to higher ground if
higher stages are forecast.
&&
LAT...LON 3321 8557 3308 8554 3302 8555 3303 8560
3308 8558 3321 8561
$$
ALC051-101-010319-
/O.EXT.KBMX.FL.W.0023.000000T0000Z-160105T1047Z/
/MGYA1.2.ER.151225T0618Z.151226T2200Z.160104T2247Z.NO/
920 AM CST THU DEC 31 2015
...Flood Warning extended until late Monday night...
The Flood Warning continues for
The Tallapoosa River At The Tallapoosa Water Plant.
* until late Monday night...or until the Warning is cancelled.
* AT 8 AM Thursday the stage was 27.1 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood Stage is 25 feet.
* Forecast...The river will rise to near 31.6 feet by Friday
afternoon. The river will then begin to fall and drop below flood
stage Monday afternoon.
* Impact...At 32 feet...Some residences along Lower Wetumpka Road...
Brooks Road and Anderson Road beome threatened. At higher stages
evacuations may become necessary at Red Eagle Honor Farm.
&&
LAT...LON 3239 8609 3242 8620 3249 8626 3250 8624
3244 8616 3244 8609
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Dec 30, 5:50 AM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Dec 30, 5:50 AM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 550 AM CST WED DEC 30 2015 .UPDATE... AVIATION DISCUSSION. && .DISCUSSION... A WARM FRONT HAS MOVED NORTHWARD TO NEAR INTERSTATE 85 THIS MORNING IN RESPONSE TO A SHORTWAVE EJECTING FROM THE SOUTHERN PLAINS INTO THE OHIO VALLEY. SHOWERS AND EMBEDDED THUNDERSTORMS HAVE QUICKLY DEVELOPED TO THE NORTH OF THE FRONT ACROSS MOST OF THE FORECAST AREA. THIS IS EXPECTED TO CONTINUE THROUGH THE DAY WITH CONTINUOUS MOIST SOUTHERLY LOW-LEVEL FLOW AND ISENTROPIC LIFT. MODELS ARE IN GOOD AGREEMENT AND SHOW THE FRONT SLOWLY MOVING SOUTHWARD TONIGHT. THE BULK OF THE RAIN SHOULD FOLLOW SUIT...AND FOR THURSDAY THE HIGHEST POPS AND QPF WILL BE CONFINED TO THE SOUTHERN COUNTIES. THE THREAT FOR FLOODING IS LOOKING A BIT LESS LIKELY WITH MODELS TRENDING AWAY FROM A STATIONARY FRONT TO A MORE PROGRESSIVE SOLUTION. HOWEVER...VERY HIGH PWAT VALUES OF 1.7-1.9 INCHES ARE LOCATED JUST TO OUR SOUTH...AND IT IS POSSIBLE THAT A BAND OF TRAINING SHOWERS AND STORMS COULD DEVELOP EVEN THOUGH MODELS DO NOT SHOW THIS. TO BE ON THE SAFE SIDE...WE WILL CONTINUE TO MENTION THE POTENTIAL FOR ISOLATED FLASH FLOODING ACROSS THE SOUTH THROUGH FRIDAY. AFTER TRENDING FARTHER NORTH WITH MOISTURE AND ISENTROPIC LIFT FOR FRIDAY NIGHT INTO SATURDAY...THE NEWEST MODELS RUNS HAVE MOSTLY TRENDED BACK THE OTHER WAY AND INDICATE MORE OF A PUSH FROM A NORTHERN STREAM SHORTWAVE. THIS SHOULD LEAD TO MUCH COOLER AND DRIER CONDITIONS FOR THE WEEKEND AND INTO EARLY NEXT WEEK. 87/GRANTHAM && .AVIATION... 12Z TAF DISCUSSION. SLOW MOVING FRONT WILL SINK THROUGH THE AREA TODAY...WITH WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS AFFECTING MOST OF CENTRAL ALABAMA THROUGH AT LEAST TONIGHT. AS THE FRONT SINKS SOUTHWARD...RAINFALL WILL DIMINISH ACROSS NORTHERN TERMINALS THIS EVENING. CIGS WILL VARY...BUT GENERALLY WILL BE MVFR OR LOWER CLOSER TO THE FRONT...AFFECTING MGM AND TOI...DURING THE DAY. TONIGHT...EXPECT CIGS TO DROP AREAWIDE...ALTHOUGH CONFIDENCE IS NOT HIGH ENOUGH TO GO BELOW MVFR AT THIS TIME. MODERATE TO HEAVY RAINFALL CAN BE EXPECTED...WITH STRONGER STORMS ALSO PRODUCING BRIEF WIND GUSTS AND SIGNIFICANT VIS REDUCTIONS. 14 && .FIRE WEATHER... RAIN RE-ENTERS THE FORECAST TONIGHT AND CONTINUES INTO WEDNESDAY. SOUTHEAST AREAS MAY RECEIVE ANOTHER 1 TO 3 INCHES WHILE THE NORTHWEST WILL GET AROUND A TENTH TO HALF INCH. NEEDLESS TO SAY...EVERYTHING REMAINS QUITE MOIST AND NO FIRE WEATHER CONCERNS ARE ANTICIPATED. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 56 44 57 40 46 / 90 50 10 10 10 ANNISTON 57 48 58 42 48 / 90 60 20 20 20 BIRMINGHAM 56 44 57 40 46 / 90 50 20 20 10 TUSCALOOSA 57 44 58 41 47 / 90 40 20 30 20 CALERA 57 47 57 42 47 / 90 60 20 30 20 AUBURN 68 53 59 46 49 / 100 90 50 40 30 MONTGOMERY 62 52 59 47 50 / 90 90 50 50 40 TROY 71 54 59 49 51 / 100 90 70 60 50 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Dec 30, 6:00 AM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 AM CST WED DEC 30 2015 ALZ011>015-017>050-311500- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 600 AM CST WED DEC 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. ANOTHER STORM SYSTEM WILL BRING MODERATE TO HEAVY RAINFALL TO THE AREA TODAY THROUGH FRIDAY. WIDESPREAD RAINFALL OF 1 TO 2 INCHES IS EXPECTED BY THE END OF THE WEEK...WITH ISOLATED AMOUNTS UP TO 3 INCHES ACROSS THE SOUTH. GIVEN THE SATURATED GROUND CONDITIONS ACROSS CENTRAL ALABAMA...LOCALIZED FLASH FLOODING IS POSSIBLE IF HEAVIER RAINFALL TRAINS ACROSS PORTIONS OF THE AREA. DUE TO RECENT HEAVY RAIN...RIVER FLOODING WILL CONTINUE IN MANY LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MODERATE TO HEAVY RAINFALL IS POSSIBLE ACROSS PORTIONS OF CENTRAL ALABAMA THROUGH FRIDAY...WITH WIDESPREAD RAINFALL OF 1 TO 2 INCHES AND ISOLATED AMOUNTS UP TO 3 INCHES POSSIBLE ACROSS THE SOUTH. THE POTENTIAL FOR LOCALIZED FLASH FLOODING WILL INCREASE AS RAINFALL MOVES ACROSS AREAS ALREADY SATURATED FROM PREVIOUS RAINS. DUE TO RECENT HEAVY RAINS AND ADDITIONAL RAINFALL EXPECTED THROUGH FRIDAY...RIVER FLOODING WILL REMAIN POSSIBLE THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TODAY FOR POSSIBLE FLOODING.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 6:58 AM CST | Areal Flood Advisory | BMX | Clay, Randolph | 3 hr |
| Dec 30, 9:36 AM CST | Areal Flood Advisory | BMX | Barbour, Pike | 3 hr |
| Dec 30, 2:39 PM CST | Areal Flood Advisory | BMX | Barbour, Bullock, Pike, Russell | 3 hr |
| Dec 30, 4:57 PM CST | Areal Flood Advisory | BMX | Dallas, Marengo, Perry | 3 hr |
| Dec 30, 5:32 PM CST | Areal Flood Advisory | BMX | Barbour, Bullock, Pike, Russell | 3 hr |
| Dec 30, 5:49 PM CST | Areal Flood Advisory | BMX | Autauga, Chilton, Coosa, Elmore, Lowndes, Montgomery | 3 hr |
| Dec 30, 5:55 PM CST | Areal Flood Advisory | BMX | Chambers, Lee, Macon, Tallapoosa | 3 hr |
Nearby
River Flood Warnings in Alabama, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.